MAUDE Adverse Event Report: C.R. BARD INC. (COVINGTON) -1018233 PUREWICK FEMALE EXTERNAL CATHETER; PUREWICK FEMALE CATHETER

C.R. BARD INC. (COVINGTON) -1018233 PUREWICK FEMALE EXTERNAL CATHETER; PUREWICK FEMALE CATHETER
Catalog Number PWFX30
Medical Device Problem Codes Decrease in Suction (1146); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Urinary Tract Infection (2120)
Date of Event 01/09/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the authorized (b)(6) states pw has no suction-t/s with kit purchased less than a month ago and there was no suction at all.Pu# (b)(4) and ex order# (b)(4) were processed.Sent bio-hazard box.Used with female wicks.No additional information provided.Troubleshooting did not resolved the issue.(prepping and placement tips shared).Per follow up information received from customer via email on 09jan2025, it was reported that they called in the defective unit, we had been using the purewick machine for 2 years successfully.We changed the accessories as recently as (b)(6), but the unit stopped sucking in mid-(b)(6).The machine still turned on and made the soft buzzing noise it always made when it worked correctly.Their mom has had repeated utis recently, but they did not know if that is due to the machine malfunctioning.Their mom's name is (b)(6) and her dob is (b)(6) 1937.The product has already been packaged up for return and will be picked up tomorrow.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the authorizer states pw has no suction-t/s with kit purchased less than a month ago and there was no suction at all.Pu# (b)(4) and ex order# (b)(4) were processed.Sent bio-hazard box.Used with female wicks.No additional information provided.Troubleshooting did not resolved the issue.(prepping and placement tips shared).Per follow up information received from customer via email on 09jan2025, it was reported that they called in the defective unit, we had been using the purewick machine for 2 years successfully.We changed the accessories as recently as november, but the unit stopped sucking in mid december.The machine still turned on and made the soft buzzing noise it always made when it worked correctly.Their mom has had repeated utis recently, but they did not know if that is due to the machine malfunctioning.The product has already been packaged up for return and will be picked up tomorrow.
 
Additional Manufacturer Narrative
The reported event was inconclusive because this investigation did not result in any additional findings and no sample was available for evaluation.The reported event is addressed within the labeling as it state: precautions: precautions: ¿ not recommended for patients who are: - agitated, combative, or uncooperative and might remove the purewick¿ female external catheter.- having frequent episodes of bowel incontinence without a fecal management system in place.- experiencing skin irritation or breakdown at the site.- experiencing moderate/heavy menstruation and cannot use a tampon.¿ do not use barrier cream on the perineum when using the purewick¿ female external catheter.Barrier cream may impede suction.¿ proceed with caution in patients who have undergone recent surgery of the external urogenital tract.¿ always assess skin for compromise and perform perineal care prior to placement of a new purewick¿ female external catheter.¿ maintain suction until the purewick¿ female external catheter is fully removed from the patient to avoid urine backflow.Recommendations: ¿ assess device placement and patient¿s skin at least every 2 hours.¿ replace the purewick¿ female external catheter every 8-12 hours or when soiled with feces or blood.¿ change suction tubing per hospital protocol or at least every thirty (30) days.The dhr review could not be performed without a lot number.No additional actions can be taken at this time.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
PUREWICK FEMALE EXTERNAL CATHETER
Common Device Name
PUREWICK FEMALE CATHETER
Manufacturer (Section D)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington, GA 30014
7707846100
MDR Report Key24172897
Report Number1018233-2026-00293
Device Sequence Number9510971
Product Code NZU
UDI-Device Identifier00801741189050
UDI-Public(01)00801741189050
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue NumberPWFX30
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2026
Supplement Date Received by Manufacturer04/06/2026
Initial Report FDA Received Date01/23/2026
Supplement Report FDA Received Date04/07/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age88 YR
Patient SexFemale